titoli, abstracts, parole chiave >>>
Diffusion coefficient of ionic solvation shell molecules

Masia, Marco and Rey, Rossend (2005) Diffusion coefficient of ionic solvation shell molecules. The Journal of Chemical Physics, Vol. 122 (9), p. 1-5. eISSN 1089-7690. Article.

Full text disponibile come PDF Richiede visualizzatore di PDF come GSview, Xpdf o Adobe Acrobat Reader

DOI: 10.1063/1.1856920


It is shown that, for a tightly bound ion-solvation shell complex, the mean square displacement for solvation molecules is characterized by a long lasting transitory. This initial portion is related to the rotational relaxation of the complex and can reach up to several hundred picoseconds for a representative example such as the Mg2+ ion in water. As the diffusion coefficient is usually fitted using much shorter time spans, unnoticed overestimations are possible. It is argued that, instead of computing the aforementioned diffusion coefficient from the mean square displacement, it should be defined taking as a basic guideline the ratio between the rotational relaxation time of the complex and the lifetime within the first solvation shell.

Item Type:Article
ID Code:348
Uncontrolled Keywords:Diffusion, solvation, binding energy, magnesium, positive ions, water, molecular reorientation
Subjects:Area 03 - Scienze chimiche > CHIM/02 Chimica fisica
Divisions:001 Università di Sassari > 01 Dipartimenti > Chimica
Publisher:American Institute of Physics
Publisher Policy:Depositato in conformità con la politica di copyright dell'Editore
Deposited On:18 Aug 2009 10:02

I documenti depositati in UnissResearch sono protetti dalle leggi che regolano il diritto d'autore

Repository Staff Only: item control page